Review: could Elavil cause Acne?
Summary: Acne is found among people who take Elavil, especially for people who are female, 40-49 old, also take medication Sandostatin lar, and have Pancreatic neuroendocrine tumour.
We study 11,113 people who have side effects while taking Elavil from FDA and social media. Among them, 24 have Acne. Find out below who they are, when they have Acne and more.
You are not alone: join a mobile support group for people who take Elavil and have Acne >>>
Elavil has active ingredients of amitriptyline hydrochloride. It is often used in depression. (latest outcomes from 11,897 Elavil users)
Acne (skin problems that cause pimples) has been reported by people with birth control, depression, rheumatoid arthritis, crohn's disease, multiple sclerosis. (latest reports from 33,131 Acne patients)
On Feb, 25, 2015: 11,110 people reported to have side effects when taking Elavil. Among them, 29 people (0.26%) have Acne.
Time on Elavil when people have Acne * :
|< 1 month||1 - 6 months||6 - 12 months||1 - 2 years||2 - 5 years||5 - 10 years||10+ years |
Gender of people who have Acne when taking Elavil * :
Age of people who have Acne when taking Elavil * :
Severity of Acne when taking Elavil ** :
|least||moderate||severe||most severe |
How people recovered from Acne ** :
Top conditions involved for these people * :
- Pancreatic neuroendocrine tumour (7 people, 24.14%)
- Irritable bowel syndrome (5 people, 17.24%)
- Pain (4 people, 13.79%)
- Neuropathy peripheral (2 people, 6.90%)
- Hormone replacement therapy (2 people, 6.90%)
Top co-used drugs for these people * :
- Sandostatin lar (7 people, 24.14%)
- Afinitor (7 people, 24.14%)
- Codeine syrup (7 people, 24.14%)
- Zelnorm (5 people, 17.24%)
- Synthroid (5 people, 17.24%)
* Approximation only. Some reports may have incomplete information.
** Reports from social media are used.
How to use the study: print a copy of the study and bring it to your health teams to ensure drug risks and benefits are fully discussed and understood.
Get connected: join our support group of elavil and acne on
Do you have Acne while taking Elavil?
You are not alone! Join a mobile support group:
- support group for people who take Elavil and have Acne
- support group for people who take Elavil
- support group for people who have Acne
Drugs in real world that are associated with:
Could your condition cause:
Can you answer these questions (Ask a question):
More questions for: Elavil, Acne
You may be interested at these reviews (Write a review):
- Acne while taking diflucan
I've been taking Diflucan for three weeks for an uncontrollably itchy rash across my entire chest. The itching is 100% better and the rash 75% better, however, I now have large, hard, cystic acne on my cheeks and chin and all across my jawline. I will take the Diflucan once more next week then report back on the acne. BTW I am 52 years old and occasionally take Allegra.
- Constant tiny pimples and worse after taking lantus
I finally made a connection to my skin issue. I have been using lantus for nearly 6 or so years now and I mostly always have some sort of raw acne on my face. I had it prior to Lantus as well, but it seemed it I could somewhat tell what set it off.
Anyhow, I recently had ran out and used Novolin 70/30 until the other came in. During the use my sugars were better and my skin seemed to clear up a bit. So, I get another bottle of Lantus and less than 1 week of use I had a blister on my foot and my face, all at once, was nearly covered in tiny rash-ish like tiny blisters. They don't clear up with acne medicine and there are at least 2 new ones every morning. I watch them develop throughout the day as well. I have kept using it bc I don't want to waste it and bc of this my face has stayed "blistery" and I feel infectious.
Whether it is related or not I also get very large, painful and destructive cysts on my face as well. I was told by my doctor that it looks like staff, but I never got them on my face before Lantus. Kind of makes a bit of a correlation to me.
Does anyone else experience these issues?
- Amitriptyline involuntary eye movements
I've began having sparatic involuntary eye movements a few days after I started taking amitriptyline. It's not faint either, it's like my eye is having a seizure, emabrassing. Just wanted to share.
- Androgel for secondary hypogonadism
Severe swelling in legs, ankles and feet after being on my feet for more than one hour. Pain in calves and ankles. Feels like they're being squeezed or compressed. Pain dissipates after laying down for a few hours. Swelling never completely dissipates. Always some swelling in ankles.
- Depo provera overdose
Dr acidentially gave me something like 9 times the normal dose of depo provera. My life has been miserable! I have fought excessive weight gain, infertility, severe cellulite, and acne for 20 years.
More reviews for: Elavil, Acne
Comments from related studies:
From this study (1 year ago):
Meds are not ridding me of headaches or migraines, & now I have insomnia & acne! :( No longer on Verapamil or Simvistatin, just over one yr now. Off of Amitriptalyne since August, off of Celexa since Sept/October... allergies & insomnia crept up during transition from Amitriptaline/Celexa to Cymbalta.
NOTE: The study is based on active ingredients and brand name. Other drugs that have the same active ingredients (e.g. generic drugs) are NOT considered.
WARNING: Please DO NOT STOP MEDICATIONS without first consulting a physician since doing so could be hazardous to your health.
DISCLAIMER: All material available on eHealthMe.com is for informational purposes only, and is not a substitute for medical advice, diagnosis, or treatment provided by a qualified healthcare provider. All information is observation-only, and has not been supported by scientific studies or clinical trials unless otherwise stated. Different individuals may respond to medication in different ways. Every effort has been made to ensure that all information is accurate, up-to-date, and complete, but no guarantee is made to that effect. The use of the eHealthMe site and its content is at your own risk.
You may report adverse side effects to the FDA at http://www.fda.gov/medwatch/ or 1-800-FDA-1088 (1-800-332-1088).
If you use this eHealthMe study on publication, please acknowledge it with a citation: study title, URL, accessed date.